Texas, 2015Drought in Texas, October 13 to 25, 2015
October 13 to 25, 2015 · NWS FWD · 9 events in 9 counties and zones
Drought conditions returned to western portions of the region after several months of below normal rainfall.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions returned to western portions of the region after several months of below normal rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 12, 10:31 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 12, 10:31 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1131 PM CDT MON OCT 12 2015
.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS AND LIGHT NORTHERLY FLOW ARE
EXPECTED THROUGH MUCH OF THE FORECAST PERIOD.
DRY AIR CONTINUES TO FILTER ACROSS THE REGION BEHIND A COLD FRONT
THAT MOVED OVER THE TAF SITES EARLIER THIS AFTERNOON. DRY AIR
SHOULD ENSURE VFR CONDITIONS THROUGH THE FORECAST PERIOD...WHILE
NORTHERLY WINDS ARE EXPECTED TO PERSIST THROUGH LATE TUESDAY
AFTERNOON. HIGH PRESSURE WILL MOVE EAST OVER THE REGION BY
TOMORROW EVENING...CAUSING LIGHT NORTHERLY WINDS TO BECOME LIGHT
AND VARIABLE. HIGH PRESSURE IS EXPECTED TO MOVE EAST RESULTING IN
LIGHT SOUTHERLY WINDS BY EARLY WEDNESDAY MORNING.
CAVANAUGH
&&
.UPDATE...
A FEW SHOWERS HAVE BEGUN TO POP UP ALONG A COLD FRONT AS IT
PUSHES INTO SOUTHEAST COUNTIES OF NORTH TEXAS. ADDITIONAL
CONVECTION WILL REMAIN POSSIBLE THROUGH MIDNIGHT IN THIS
REGION...THOUGH WITH LIMITED MOISTURE IN PLACE...ACTIVITY SHOULD
REMAIN ISOLATED IN NATURE. WE WILL CONTINUE WITH 20 POPS ACROSS
THE SOUTHEAST WITH THE BEST CHANCES BETWEEN NOW AND MIDNIGHT.
FOR THE NORTHWEST COUNTIES...TEMPERATURES HAVE FALLEN INTO THE 60S
AND 70S AND WIND SPEEDS HAVE DECREASED TO AROUND 10 MPH. THIS HAS
ALLOWED FIRE WEATHER CONDITIONS TO IMPROVE AND THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE AT 8 PM.
ELSEWHERE...DECREASING WIND SPEEDS...DRY AIR AND CLEAR SKIES
BEHIND THE COLD FRONT WILL ALLOW FOR IDEAL RADIATIVE COOLING
CONDITIONS OVERNIGHT. LOW TEMPERATURES IN THE 50S WILL BE COMMON
ACROSS MOST OF THE REGION BY SUNRISE TUESDAY. THE EXCEPTION WILL
BE THE FAR SOUTHERN COUNTIES AND THE DALLAS METRO AREA WHERE SOME
LOWER 60S ARE POSSIBLE.
30
&&
.PREV DISCUSSION... /ISSUED 352 PM CDT MON OCT 12 2015/
ALTHOUGH TEMPERATURES ARE FALLING BEHIND AN ADVANCING COLD
FRONT...POSTFRONTAL READINGS ARE STILL IN THE UPPER 80S AND LOWER
90S. AHEAD OF THE BOUNDARY...TEMPERATURES CONTINUE TO CLIMB...
REACHING THE UPPER 90S IN PORTIONS OF CENTRAL TEXAS. DEW POINTS
HAVE CLIMBED INTO THE MID TO UPPER 60S IN SOUTHEASTERN ZONES...
AND AS THE FRONT ARRIVES THERE THIS EVENING...A FEW SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.
THIS MAY NOT LOOK LIKE A TYPICAL MID-OCTOBER FRONT...BUT AS WINDS
DIMINISH THIS EVENING...THE CLEAR SKIES AND DRY AIR WILL ALLOW
TEMPERATURES TO RAPIDLY FALL. MUCH OF THE REGION WILL AWAKEN TO
READINGS IN THE 50S...WITH A FEW ISOLATED LOCATIONS IN THE
NORTHWEST PERHAPS DIPPING INTO THE 40S. DESPITE THE COOL START TO
THE DAY...ABUNDANT SUNSHINE AND LOW HUMIDITY WILL ALLOW
TEMPERATURES TO SOAR ABOVE NORMAL AGAIN TUESDAY AFTERNOON...EVEN
WITH NORTHERLY WINDS.
SOUTHERLY WINDS WILL RETURN TUESDAY NIGHT...AND AN EVEN WARMER DAY
WILL FOLLOW ON WEDNESDAY...WITH WIDESPREAD HIGHS IN THE 90S. IT
MAY BE CLOSE TO A RECORD HIGH AT WACO...WHICH ON OCTOBER 14 IS 93
DEGREES FROM 1999. UNSEASONABLY STRONG RIDGING ALOFT WILL
MAINTAIN THE RAIN-FREE WEATHER AND SUMMERLIKE DAYTIME
TEMPERATURES...ALBEIT WITH MUCH LOWER HUMIDITY THAN WE TEND TO
EXPERIENCE DURING THE SUMMER. THE NEXT FRONT WILL ARRIVE LATE IN
THE WEEK...BUT TEMPERATURES MAY STILL BE ABOVE NORMAL DURING THE
UPCOMING WEEKEND.
EXTENDED GUIDANCE KNOWS THAT IT IS TIME FOR THE FALL RAINY SEASON
TO BEGIN...SUGGESTING A LONGWAVE TROUGH MAY SWING THROUGH THE
PLAINS DURING THE MIDDLE PART OF NEXT WEEK. THIS EVENT IS BEYOND
THE SCOPE OF THE 7-DAY FORECAST...AND THAT FAR INTO THE FUTURE...
THERE IS CONSIDERABLE SPREAD AMONG ENSEMBLE MEMBERS. BUT UNLIKE
THE SYSTEM LATE LAST WEEK...THIS IS PART OF THE POLAR STREAM...
REDUCING THE LIKELIHOOD THAT WE WILL MISS OUT ON RAIN.
25
&&
.FIRE WEATHER...
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM FOR AREAS ALONG
AND NORTHWEST OF A LINE FROM FROM EASTLAND...TO MINERAL WELLS...
TO GAINESVILLE.
DRY AND COOLER AIR WILL FILTER INTO NORTH TEXAS TONIGHT BEHIND A
COLD FRONT. GUSTY NORTH WINDS THROUGH EARLY THIS EVENING...COUPLED
WITH LOW RELATIVE HUMIDITY VALUES...WILL RESULT IN EXTREME FIRE
WEATHER CONDITIONS ALONG AND NORTHWEST OF A LINE FROM EASTLAND TO
GAINESVILLE. FIRE WEATHER CONDITIONS WILL LESSEN AFTER 8 PM WHEN
WIND SPEEDS DECREASE AND RELATIVE HUMIDITY VALUES INCREASE.
ELEVATED FIRE WEATHER CONDITIONS ARE NOT EXPECTED TUESDAY THROUGH
WEDNESDAY DUE TO LIGHT WIND SPEEDS. HOWEVER...ELEVATED FIRE
WEATHER CONDITIONS WILL RETURN TO THE NORTHWESTERN PORTIONS OF
NORTH TEXAS THURSDAY AFTERNOON WHEN WIND SPEEDS INCREASE TO AROUND
15 MPH AND RELATIVE HUMIDITY VALUES FALL BELOW 30 PERCENT. WIND
SPEEDS SHOULD DECREASE FRIDAY AHEAD OF AND APPROACHING COLD FRONT.
THE FRONT IS FORECAST TO STALL OVER THE REGION SATURDAY AND LIFT
BACK TO THE NORTH ON SUNDAY.
79
&&
.CLIMATE...
WACO HAS REACHED 97 DEGREES THIS AFTERNOON...BREAKING THE RECORD
HIGH FOR OCTOBER 12 (95 DEGREES IN 1954).
THE LOW TEMPERATURE AT DFW AIRPORT THIS MORNING (OCTOBER 12) WAS
74 DEGREES. THIS WOULD TIE THE HIGHEST MINIMUM TEMPERATURE ON
RECORD FOR THE DATE...SET PREVIOUSLY IN 1899 AND 1962...BUT THE
TEMPERATURE WILL LIKELY FALL INTO THE 60S BY LATE THIS EVENING.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 59 89 59 91 63 / 5 0 0 0 0
WACO, TX 59 89 52 90 58 / 10 0 0 0 0
PARIS, TX 53 87 54 90 58 / 10 0 0 0 0
DENTON, TX 53 87 52 92 57 / 0 0 0 0 0
MCKINNEY, TX 54 87 51 92 57 / 5 0 0 0 0
DALLAS, TX 60 88 61 92 64 / 5 0 0 0 0
TERRELL, TX 57 88 53 91 59 / 10 0 0 0 0
CORSICANA, TX 60 90 55 91 60 / 20 0 0 0 0
TEMPLE, TX 59 90 54 91 57 / 10 0 0 0 0
MINERAL WELLS, TX 51 87 51 92 57 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 12, 7:25 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT MON OCT 12 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
825 PM CDT MON OCT 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS REMAIN POSSIBLE TONIGHT SOUTHEAST OF A LINE
FROM TEMPLE...TO CORSICANA...TO CANTON. CLOUD-TO-GROUND LIGHTNING
WILL BE THE PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Montague
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Montague forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to the northeastern two-thirds of Montague County after several months of below normal rainfall. By the 20th, all of the county had gone into D2 severe drought, with the far eastern sections slipping into D3 extreme drought. However, conditions improved after several rounds of widespread rainfall occurred across the region later in the month.
Drought, Young
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Young forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to Young County after several months of below normal rainfall. By the 20th, all of the county had gone into D2 severe drought, with the far southwestern sections slipping into D3 extreme drought. However, conditions improved after several rounds of widespread rainfall occurred across the region later in the month.
Drought, Stephens
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Stephens forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to much of Stephens County after several months of below normal rainfall. By the 20th, the northwestern two-thirds had slipped into D3 extreme drought. However, conditions improved after several rounds of widespread rainfall occurred across the region later in the month.
Drought, Mills
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Mills forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to much of Mills County after several months of below normal rainfall. By the 20th, all of the county had gone into D2 severe drought, with the far southern sections slipping into D3 extreme drought. However, conditions improved after several rounds of widespread rainfall occurred across the region later in the month.
Drought, Hamilton
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Hamilton forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to Hamilton County after several months of below normal rainfall. However, conditions improved after several rounds of widespread rainfall occurred across the region later in the month.
Drought, Somervell
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Somervell forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to Somervell County after several months of below normal rainfall. However, conditions improved after several rounds of widespread rainfall occurred across the region later in the month.
Drought, Hood
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Hood forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to the eastern half of Hood County after several months of below normal rainfall. By the 20th, the entire county had slipped into D2 severe drought. However, conditions improved later in the month after several rounds of widespread rainfall occurred across the region.
Drought, Comanche
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Comanche forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to southern portions of Comanche County after several months of below normal rainfall. However, conditions improved later in the month after several rounds of widespread rainfall occurred across the region.
Drought, Erath
- When
- October 13, 12:00 AM CST to October 25, 12:00 AM CST
- Where
- Erath forecast zone
- Property damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
D2 severe drought conditions returned to southern portions of Erath County after several months of below normal rainfall. However, conditions improved later in the month after several rounds of widespread rainfall occurred across the region.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, October 13, 2015$30,000 · 52 kt wind · 1 event
- Drought in Mississippi, October 13 to 27, 2015$7,000 · 7 events
- Heavy Rain in Florida, October 13, 20152 events
- Wildfire in Texas, October 13 to 24, 20151 event
- Flood in Puerto Rico, October 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601443, 601450, 601451, 601452, 601453, 601454, 601455, 601456, 601457.